MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q2 SYS W/CORINZ 10; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE RX Q2 SYS W/CORINZ 10; SUCTION ORAL SWAB
Catalog Number 6962
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned to the facility for evaluation.Inspection showed a majority of the foam head had been disengaged.The tip of the straw was inside the disengaged foam.The suction oral swab has roughly a third of the foam still intact, confirming a presence of glue.Product history records were reviewed, all quality checks performed indicated passing results and all release criteria were met per the product drawing.A labeling review of the finished good was performed.The instructions for use state "use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity." the review of the label is adequate for the intended use of the device and did not contribute to the reported failure.The reported complaint is not a quality or a manufacturing defect.The root cause of the reported complaint is most likely due to user error of patient biting the swab.
 
Event or Problem Description
Report received of a suction oral swab disengagement.The reporter stated the patient bit down on the suction oral swab causing the green foam to disengage inside the patient¿s mouth.The reporter stated that she was unaware if the patient was alert and oriented.The reported issue occurred during the initial use of device and no bite block was in use.Reporter stated the disengaged foam was successfully retrieved without difficulty and no injury occurred.The involved device was returned for evaluation.Although requested, no additional information was available.

Brand Name
QCARE RX Q2 SYS W/CORINZ 10
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key11800988
Report Number0001419181-2021-00008
Device Sequence Number14223213
Product Code JOL
UDI-Device Identifier50618029830765
UDI-Public50618029830765
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Catalogue Number6962
Device Lot Number80579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84